Consult Doctors. FREE.

Real Doctors, Expert Answers

Connect with Facebook Connect with Google For Doctors
By creating an account, you are indicating that you have read and accepted the DoctorXDentist Terms of Use.

Consult Doctors. FREE.

Real Doctors, Expert Answers

By creating an account, you are indicating that you have read and accepted the DoctorXDentist Terms of Use.
Registration Progress
Step 1: Indicate Topics of Interests
Step 2: Follow Relevant Doctors
Complete!
What are your interests?
Please select at least 3 interests.
NEXT
NEXT
Registration Progress
Step 1: Indicate Topics of doctors
Step 2: Follow Relevant Doctors
Complete!
Follow your favourite doctors
We found some doctors you may like. Click continue to follow them.
CONTINUE
CONTINUE

Consult Doctors. FREE.

Real Doctors, Expert Answers

Continue with Facebook Continue with Google

or

OOPS!

SOMETHING WENT WRONG.

PLEASE TRY AGAIN.

OOPS! SOMETHING

WENT WRONG.

PLEASE TRY AGAIN.

YOUR QUESTION HAS BEEN

SUCCESSFULLY SUBMITTED.

OUR DOCTORS WILL GET BACK TO YOU SHORTLY!

YOUR QUESTION

HAS BEEN

SUCCESSFULLY

SUBMITTED.

OUR DOCTORS WILL GET

BACK TO YOU SHORTLY!

YOUR QUOTE REQUEST HAS BEEN

SUCCESSFULLY SUBMITTED.

OUR DOCTORS WILL GET BACK TO YOU SHORTLY!

YOUR QUOTE REQUEST

HAS BEEN

SUCCESSFULLY

SUBMITTED.

OUR DOCTORS WILL GET

BACK TO YOU SHORTLY!

YOUR THREAD HAS BEEN

SUCCESSFULLY CREATED.

HEAD OVER TO FORUM PAGE NOW

TO JOIN THE DISCUSSION

YOUR THREAD

HAS BEEN

SUCCESSFULLY

CREATED.

HEAD OVER TO THE FORUM PAGE NOW

TO JOIN THE DISCUSSION!

YOUR REVIEW HAS BEEN

SUCCESSFULLY SUBMITTED.

THANK YOU.

YOUR REVIEW

HAS BEEN

SUCCESSFULLY

SUBMITTED.

THANK YOU.

OOPS!

THERE IS SOMETHING

WRONG WITH YOUR EMAIL.

PLEASE TRY AGAIN.

OOPS! THERE IS

SOMETHING WRONG

WITH YOUR EMAIL.

PLEASE TRY AGAIN.

YOUR EMAIL HAS BEEN

SUCCESSFULLY SUBSCRIBED.

THANK YOU.

YOUR EMAIL

HAS BEEN

SUCCESSFULLY

SUBSCRIBED.

THANK YOU.

YOUR CONSULTATION HAS BEEN

SUCCESSFULLY SUBMITTED.

OUR DOCTORS WILL

GET BACK TO YOU SHORTLY.

YOUR CONSULTATION

HAS BEEN

SUCCESSFULLY

SUBMITTED.

OUR DOCTORS

WILL GET

TO YOU

SHORTLY.

MESSAGES TO
Midunno from Singapore asked a question

How can I prevent an Accutane breakout?

Request answers from expert doctors:

DxD

We will distribute this question to expert doctors, and notify you about new answers.


Dr Justin Boey
(18 Reviews)
150 answers on DxD

Dr Christopher Chui
(5 Reviews)
28 answers on DxD

Dr David Ng C H
(3 Reviews)
20 answers on DxD
Acne & Scars

I've been on Accutane for about 3 months. 3 months on 20 mg, then recently increased to 30 mg. I'm still having some breakouts and my PIH is worse than when I started. How can I prevent Accutane-related breakouts? Should I increase my Accutane dosage?

DOCTOR’S ANSWER (2)

Hi Midunno,

Several factors have been identified as predictive factors for an acne flare during Accutane (isotreitinoin) treatment. These include: male gender, young age, and the presence of macrocomedones (large whiteheads).

Male gender and young age are generally factors that cause an individual to produce excess sebum. Macrocomedones may be identified by a doctor familiar with acne treatment prior to commencement of oral Accutane. Your doctor would then discuss treatment options with you. At times, these macrocomedones may be treated procedurally before starting Accutane, to reduce your risk of an acne flare while take Accutane.

Nevertheless, a slow response to oral Accutane and/or an acne flare during Accutane can happen. Treatment options include adding an antibiotic such as erythromycin or trimethoprim, adding a course of oral corticosteroids, or even reducing the dose of Accutane if you have very inflammatory acne while on Accutane.

Given that many factors need to be taken into account and eventual treatment plan would differ for each individual, I strongly advise you to see your doctor for his/her opinion on this, and not to increase your Accutane dosage on your own.

Hope this helps!

Regards,

Dr. Joanna Chan

0 284 views 0 Doctors agree Thu Jun 07 2018 13:17:35 GMT+0000 (UTC)

Hello, you can still have occasional breakouts even you are on accutane. It will usually be less severe compared to your breakouts before. You should be able to see improvement after 1 to 2 months of usage and it will continue to improve when you are on it. 

Some doctors will have a target cumulative dose of accutane for you based on your body weight. If you can tolerate the side effects from accutane, you can consider increasing the dose gradually. However please consult your doctor first before changing the dose yourself. 

Ensure you have adequate sun protection to reduce risk of PIH. Hope this helps!

Regards

Dr Jiwei Wu 

0 299 views 0 Doctors agree Thu Jun 07 2018 07:16:29 GMT+0000 (UTC)
Not the answer you're looking for? Browse other answers tagged Acne & Scars or ask your own question now FOR FREE.

Get Doctor Quotes

We promise that we'll ask our doctor friends to give you their best possible price!
Name of Treatment
Category
Budget
Full Name
Email
Contact Number
Other Information
Contact By Phone
Contact By WhatsApp